Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for heart palpitations caused by Vyvanse

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6165 Questions

default
Posted on Mon, 2 Nov 2015 in Heart Rate and Rhythm Disorders
Question: Hello I am a 00 y/o female currently attending grad school and has a history of Gen anxiety disorder and sinus tachycardia. I am prescribed 30 mg vyvanse XR for adhd and have recently started taking half a pill after being off it for some time. I also take 25 mg metoprolol tartrate for the tachycardia. So I take 15mg vyvanse daily give or take. I have been pretty sedentary for a while and weigh 167 pounds being 5'6''.I had an EKG less than a year ago that came out ok save for the occasional premature heartbeats I get daily and this was when I was told I had sinus tachycardia. I am also almost always dehydrated. I am writing because I am experiencing very cold legs/feet/hands and sweating although my skin is cold. I also have twinges on pain in my chest and left shoulder however I can't tell if this is due to my poor sleeping position (I sleep with my shoulder curled in). I also feel a kind of pressure in my ears and teeth clenching. My heart rate is pretty steady and maintaining a bpm of 86-90. I'm wondering if I have anything to worry about heart wise? Or if these symptoms are a problem, I only have mild discomfort but my shoulder is so achy. let me know! Thank you very much.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
Your symptoms seem to be related to vyvanse intake.

Detailed Answer:
Hello!

Thank you for asking on HCM!

I understand your concern and would explain that your symptoms may be related to vyvanse intake.

I would like to know the reason, why you have been prescribed this drug.

You should know that this drug is a stimulant of the central nervous system, which can exacerbate anxiety symptoms, cause or exacerbate tachycardia, insomina and all the other symptoms that you describe.

I would recommend you to discuss with your attending physician the possibility of stopping vyvanse and switching to another therapy.

Besides, I would also recommend starting an anxiolytic therapy (short term therapy) and discuss with your doctor the possibility of starting an antidepressant as a long therm therapy, to help you manage your anxiety.

Psychotherapy, yoga, meditation, recreational sports and physical activity are also useful in facing with anxiety symptoms.

Hope to have been helpful!

Feel free to ask any other questions, whenever you need!

Best regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 6 minutes later
Alright, I did state in my post that I have adhd. I have also developed anxiety long after being prescribed this medication. I was hoping I could get an answer on whether or not I should be worried about these symptoms I'm experiencing in regards to the vyvanse, I am not feeling anxious and I am not having an anxiety attack. Was just wondering if mild pain and cold sweat was normal. Thank you.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
There is nothing to worry about.

Detailed Answer:
Hello again!

Thank you for the additional information provided.

Yes, it is normal to have these symptoms while on vyvanse.

From the other hand the shoulder pain could be related to a wrong position during sleeping.

There is nothing to worry about.

I would recommend performing a lot of physical exercise, to reinforce your muscles and help you with anxiety too.

Hope to have been helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Metoprolol

doctor1 MD

I am Hypertension patient for the last 15 year On medication ATEN 25 mg (Atenolol 25) for 15 years Last month I had master checkup and after review of ECG my other doctor prescribed me Met XL 25(Metoprolol Succinate extended release) Please tell me difference between these two drugs.

doctor1 MD

can Levothyroxine, lisinopril,donepezil, meloxicam, tylenol, metoprolol tartrate, Lorazepam and pantoprazole be crushed? My 90 year old grandmother has been having trouble swallowing her meds so I thought I would see about crushing them and putting them in some yogart.

doctor1 MD

I am a 61 year old woman, and I am on blood pressure medication. 20 mgs of lisinopril, and 200 mgs a day of metoprolol. My blood pressure is high when I wake up in the morning always now. It runs 148/98, and remains high throughout the day. It only is normal a few times, but otherwise it stays high. Do you have any suggestions?

doctor1 MD

Dr. last Thurs. put me on once Dexilant 60mg I have been in bed since then unable to do normal daily choirs. I am a Caucasion male, Age 69, normally active, that works out,weight 230, height 6 . Now I have Vertigo, pain in my kidneys, I am listless, no diarea, no energy. This morning my B/P was 130/88/112 unusual for me. My pulse rate is usually high 82 . My B/P is controlled by meds. Metoprolol 50 mg twice a day, Diltiazem 120 mg once a day, Eliquis 5mg twice a day

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...